Alert archive / Ohio / Small Craft Advisories in 2018

Small Craft Advisory 2, NWS Cleveland, OH

March 9, 2018

NWS Cleveland, OH issued this small craft advisory at Mar 9, 2018, 3:46 PM EST. It took effect at Mar 9, 2018, 4:00 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2018, 3:46 PM EST (20:46 UTC)
In effect from
Mar 9, 2018, 4:00 PM EST
Expired
Mar 9, 2018, 10:00 PM EST
In force
6 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

583 
WHUS71 KCLE 092046
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
346 PM EST Fri Mar 9 2018

LEZ145>149-100300-
/O.CAN.KCLE.SC.Y.0001.000000T0000Z-180310T0300Z/
/O.NEW.KCLE.SC.Y.0002.180309T2100Z-180310T0300Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
346 PM EST Fri Mar 9 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect until 10 PM EST this evening.

* WINDS...West 15 to 20 knots with gusts up to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ142>144-092200-
/O.CAN.KCLE.SC.Y.0001.000000T0000Z-180309T2100Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
346 PM EST Fri Mar 9 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

The National Weather Service in Cleveland has allowed the Small 
Craft Advisory to expire.

Winds and waves have decreased below levels needed for a small
craft advisory.



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Mar 9, 3:39 PM EST, 7 minutes earlier.

Area forecast discussion, Mar 9, 3:39 PM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
339 PM EST Fri Mar 9 2018

.SYNOPSIS...
Broad area of low pressure over the Great Lakes will move east
over Nova Scotia Saturday. An area of high pressure will build
over the area this weekend. Sunny but cool conditions expected
into early next week.

&&

.NEAR TERM /THROUGH SATURDAY/...
Upper level trough over the Great Lakes and broad surface low
over Quebec will progress eastward tonight. A trough axis
moving into northwestern Ohio at this time is helping to support
stratocu/shower activity. The lake induced instability is
marginal, but when combined with the jet energy, trough axis,
and lingering moisture under nw flow it isn't surprising to see
an expansion of snow showers. Some of these snow showers have
produced visibilities under a mile, but the spotty nature of the
convection will prevent areas from picking up more than a
half an inch. The longer fetch over the snowbelt will support
some additional accumulations of an few inches before the best
energy wanes tonight behind the trough. Drier air will fill in
the mid levels eventually eroding much of the cloud deck
overnight. Expect marginally cool temperatures for lingering
lake effect snow showers this evening turning over to flurries
by morning.

High pressure will build in from the upper midwest Saturday
providing subsidence and sunny conditions. Thermal profiles
continue to favor below normal temperatures with highs in the
upper 30s.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH TUESDAY/...
Low pressure will track eastward across the Tennessee River
Valley on SUnday with an upper level trough moving overhead. The
region looks as if it will remain dry Sunday into early MOnday.
However another piece of low pressure will move into the
central Great Lakes Monday afternoon and evening. This will
likely bring some light rain/snow to the region. As it passes
and the colder air spills back into the region we could see some
lake enhanced snow showers. Light accumulations are likely
Monday night into Tuesday.

Seasonal temperatures are expected through the long term with highs
in the 30s and lows in the teens to middle 20s.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
The upper low is progged to be sliding east of the forecast
area Tuesday night into Wednesday. Pretty cold aloft and the
model soundings remain pretty steep. Lake effect snow and
flurries will likely continue until the last trailing short wave
slides southeast of the area later on Wednesday. Wednesday may
be another of those March days where it struggles to get to
freezing.

Surface winds are progged to begin to back on Wednesday night as
high pressure builds east. The combination of the surface high
and ridging aloft should provide for sunshine Thursday and Friday.
Temperatures will likely recover to around normal on Thursday and
above normal by Friday as the ridge axis moves east. Some high
clouds may arrive on Friday but the lower level moisture should
arrive Friday night. The models are often too fast with the warm
advection showers, especially with high heights, but will
mention a small chance of showers by Saturday morning.

&&

.AVIATION /18Z Friday THROUGH Wednesday/...
Upper level trough and lingering moisture over the area are
causing strato-cu to develop in advance of a southward moving
trough out of MI. Expect on and off snow showers through the
rest of the afternoon and possibly early evening ahead of the
trough. The drier air will eventually overcome the limited
instablilty tonight eroding clouds apart from the primary
snowbelt. At ERI the snow will continue through the TAF period,
with improved visibilities and coverage by late tonight.

.Outlook...Non-vfr conditions expected through late tonight
primarily at ERI. VFR conditions expected into the weekend.

&&

.MARINE...
Trough axis is currently moving across the lake and should be into
western NY by early evening. This will allow high pressure to drift
eastward into northern  Ohio overnight. Winds have already deceased to
10 to 15 knots across the western basin and expect this trend to
spread eastward through the overnight. Have allowed the western
basin small craft advisory to expire at 4 pm. Vermilion to Ripley
will remain in effect through the evening.

Winds will turn northeast Sunday as low pressure moves across the
Tennessee River Valley. Winds will back to northeast Monday as the
low moves off the east coast. Tuesday, northwest winds will increase
to 15 to 20 knots as the low deepens and moves up the northeast
coast.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Winter Storm Warning until 7 PM EST this evening for OHZ013-
     014-089.
PA...Winter Storm Warning until 7 PM EST this evening for PAZ002-
     003.
     Winter Weather Advisory until 7 PM EST this evening for PAZ001.
MARINE...Small Craft Advisory until 10 PM EST this evening for
     LEZ145>149.
     Small Craft Advisory until 4 PM EST this afternoon for
     LEZ142>144.

&&

SYNOPSIS...Jamison
NEAR TERM...Jamison
SHORT TERM...Mullen
LONG TERM...Kosarik
AVIATION...Jamison
MARINE...Mullen
Hazardous weather outlook, Mar 9, 3:28 PM EST, 18 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
328 PM EST Fri Mar 9 2018

LEZ061-142>149-162>169-OHZ003-006>012-017>023-027>033-036>038-047-
102030-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Hancock-Seneca-Huron-
Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-
Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
328 PM EST Fri Mar 9 2018

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio and northwest Ohio.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ013-014-089-PAZ002-003-102030-
Geauga-Ashtabula Inland-Ashtabula Lakeshore-Southern Erie-Crawford-
328 PM EST Fri Mar 9 2018

...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ001-102030-
Northern Erie-
328 PM EST Fri Mar 9 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Mar 9, 10:40 AM EST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1040 AM EST FRI MAR 09 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     SNOW             DALTON                  40.80N  81.70W
03/09/2018  M2.0 INCH        WAYNE              OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

&&

BM
Local storm report, Mar 9, 10:59 AM EST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1059 AM EST FRI MAR 09 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             4 NNW MCKEAN            42.06N  80.15W
03/09/2018  M4.2 INCH        ERIE               PA   COCORAHS

            24 HOUR SNOWFALL.

0651 AM     SNOW             CLEVELAND HOPKINS AIRPO 41.41N  81.85W
03/09/2018  M3.0 INCH        CUYAHOGA           OH   TRAINED SPOTTER

            12 HOUR SNOWFALL.

0700 AM     SNOW             ERIE AIRPORT            42.08N  80.18W
03/09/2018  M3.6 INCH        ERIE               PA   TRAINED SPOTTER

            12 HOUR SNOWFALL.

0700 AM     SNOW             HIRAM                   41.32N  81.14W
03/09/2018  M5.0 INCH        PORTAGE            OH   COCORAHS

            24 HOUR SNOWFALL.

0800 AM     SNOW             1 S BROOKLYN            41.41N  81.74W
03/09/2018  M5.2 INCH        CUYAHOGA           OH   COCORAHS

            24 HOUR SNOWFALL.

&&

BM
Local storm report, Mar 9, 12:45 PM EST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1245 PM EST FRI MAR 09 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             BRUNSWICK               41.25N  81.81W
03/09/2018  M2.5 INCH        MEDINA             OH   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             5 W SAEGERTOWN          41.71N  80.24W
03/09/2018  M4.9 INCH        CRAWFORD           PA   COCORAHS

            24 HOUR SNOWFALL.

1115 AM     SNOW             SHAKER HTS              41.47N  81.56W
03/09/2018  M7.0 INCH        CUYAHOGA           OH   SNOW SPOTTER

            24 HOUR SNOWFALL.

1122 AM     SNOW             CONNEAUT I-90           41.90N  80.57W
03/09/2018  M2.0 INCH        ASHTABULA          OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

1157 AM     SNOW             1 SSE PARMA             41.37N  81.70W
03/09/2018  M4.5 INCH        CUYAHOGA           OH   SNOW SPOTTER

            24 HOUR SNOWFALL.

&&

BM
Special weather statement, Mar 9, 1:13 PM EST, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Cleveland OH
113 PM EST FRI MAR 9 2018

OHZ007-009>014-019>023-029>033-038-047-089-PAZ001>003-091930-
Summit-Geauga-Erie-Richland-Medina-Ottawa-Lorain-Wayne-Knox-Holmes-
Huron-Portage-Lake-Stark-Mahoning-Trumbull-Ashtabula
Lakeshore-Cuyahoga-Ashland-Ashtabula Inland-Southern Erie-Northern
Erie-Crawford-
113 PM EST FRI MAR 9 2018

...SCATTERED MODERATE SNOW SHOWERS THROUGH MID AFTERNOON...

At 105 PM EST, doppler radar indicated scattered moderate snow
showers across the region. All moving to the east at 15 mph.

Visibilities will briefly drop to below 1 mile at times with some
light accumulations possible. There may be rapid fluctuations of
visibility. Motorists are urged to use caution and account for the
variable driving conditions by allowing extra time.

LAT...LON 4227 7977 4162 7961 4149 8000 4149 8052
      4090 8052 4090 8108 4073 8109 4065 8124
      4063 8167 4044 8167 4045 8218 4024 8223
      4024 8224 4165 8286 4157 8277 4163 8267
      4156 8276 4141 8250 4153 8172 4175 8136
TIME...MOT...LOC 1805Z 269DEG 14KT 4112 8191
Local storm report, Mar 9, 1:48 PM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
148 PM EST FRI MAR 09 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     SNOW             SEVEN HILLS             41.38N  81.67W
03/09/2018  M5.5 INCH        CUYAHOGA           OH   SNOW SPOTTER

            24 HOUR SNOWFALL.

&&

BM
Special weather statement, Mar 9, 2:41 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Cleveland OH
241 PM EST FRI MAR 9 2018

OHZ003-007>014-018>023-027>033-036>038-047-089-PAZ001>003-092145-
Geauga-Wayne-Knox-Seneca-Wyandot-Huron-Portage-Lake-Stark-Ashtabula
Lakeshore-Cuyahoga-Morrow-Ashtabula
Inland-Summit-Marion-Erie-Richland-Medina-Ottawa-Sandusky-Lorain-
Lucas-Holmes-Crawford-Mahoning-Trumbull-Ashland-Northern
Erie-Southern Erie-Crawford-
241 PM EST FRI MAR 9 2018

...SCATTERED MODERATE SNOW SHOWERS EXPECTED THROUGH THE REMAINDER OF
THE AFTERNOON...

At 239 PM EST, doppler radar indicated scattered moderate snow
showers across the region. All moving to the east at 15 mph.

Visibilities will briefly drop below 1 mile with some light
accumulations possible. There may be rapid fluctuations of
visibility. Motorists are urged to use caution and account for the
variable driving conditions by allowing extra time.

LAT...LON 4027 8274 4042 8302 4172 8342 4141 8248
      4153 8172 4175 8136 4227 7976 4201 7976
      4199 7961 4162 7962 4162 7982 4149 8000
      4149 8052 4090 8052 4090 8108 4065 8124
      4063 8167 4044 8167 4045 8218 4024 8220
TIME...MOT...LOC 1939Z 270DEG 19KT 4110 8224

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 1:13 PM ESTSpecial Weather StatementCLEAshland, Ashtabula, Cuyahoga, Erie, Geauga, Holmes and 10 more77 min
Mar 9, 2:41 PM ESTSpecial Weather StatementCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 17 more2 hr

Nearby

Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.